Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 13, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 29, 2010, 8:56 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 30, 2010, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS74 KEPZ 300156 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 756 PM MDT THU APR 29 2010 ...VERY STRONG WINDS TO GRADUALLY SUBSIDE TONIGHT... .A DEEP UPPER LOW PRESSURE SYSTEM CONTINUES OVER SOUTHERN NEW MEXICO AND WEST TEXAS THIS EVENING AS A SURFACE COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. WINDS WILL SLOWLY SUBSIDE BEHIND THE FRONT BUT AREAS ON THE EAST SLOPES OF THE FRANKLIN...ORGAN...HUECO AND SOUTHERN SACRAMENTO MOUNTAINS MAY SEE WIND GUSTS GREATER THAN 60 MPH UNTIL MIDNIGHT. VISIBILITIES SHOULD IMPROVE RAPIDLY THIS EVENING AS DUST SOURCE REGIONS BECOME LESS ACTIVE AND THE AIR BECOMES MORE STABLE OVERNIGHT. NMZ024-025-032-301200- /O.CAN.KEPZ.HW.W.0004.000000T0000Z-100430T0200Z/ /O.NEW.KEPZ.HW.W.0005.100430T0200Z-100430T0600Z/ /O.NEW.KEPZ.WI.Y.0013.100430T0600Z-100430T1200Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LAS CRUCES 756 PM MDT THU APR 29 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT AND 15 TO 25 MPH WITH GUSTS TO 35 MPH TOWARD DAYBREAK FRIDAY. VISIBILITIES SHOULD IMPROVE TO GREATER THAN 5 MILES BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WHICH CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ022-023-030-031-301200- /O.CAN.KEPZ.HW.W.0004.000000T0000Z-100430T0200Z/ /O.NEW.KEPZ.WI.Y.0013.100430T0200Z-100430T1200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING 756 PM MDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TOWARD DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ055-056-301200- /O.NEW.KEPZ.WI.Y.0013.100430T0600Z-100430T1200Z/ /O.CON.KEPZ.HW.W.0004.000000T0000Z-100430T0600Z/ EL PASO-HUDSPETH- INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY 756 PM MDT THU APR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT AND 15 TO 25 MPH WITH GUSTS TO 35 MPH TOWARD DAYBREAK FRIDAY. VISIBILITIES SHOULD IMPROVE TO GREATER THAN 5 MILES BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WHICH CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:44 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 29, 2:44 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
144 PM MDT THU APR 29 2010
.SYNOPSIS...
VERY STRONG WINDS AND BLOWING DUST WILL CONTINUE INTO THIS
EVENING. WINDS WILL MUCH STRONGER ALONG THE EAST SLOPES OF AREA
MOUNTAINS. A LARGE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
REGION FRIDAY AND SATURDAY WITH A CHANCE OF SHOWERS AND MOUNTAIN
SNOW...ALONG WITH CONTINUED WINDY CONDITIONS. A SECONDARY SYSTEM
WILL MOVE THROUGH THE REGION ON SUNDAY WITH MORE STRONG WINDS AND
A CHANCE MOUNTAIN SNOW SHOWERS POSSIBLE. A QUIETER WEATHER PATTERN
WILL OCCUR NEXT WEEK AS THE STORM TRACK MOVES NORTH. DAY TIME
TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS.
&&
.DISCUSSION...
VERY STRONG WINDS ARE CURRENTLY HAPPENING OVER THE FORECAST AREA
WITH GUSTS OVER 60 MPH HAVING ALREADY OCCURRED AT SEVERAL
LOCATIONS. WITH A TIGHT PRESSURE GRADIENT AT THE SURFACE AND
STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE...VERY STRONG WINDS ARE
EXPECTED TO CONTINUE INTO THE EVENING HOURS OVER MOST OF THE AREA
WITH STRONG WINDS CONTINUING TO NEAR MID NIGHT FOR PORTIONS OF EL
PASO AND HUDSPETH COUNTY. A WIND WARNING WILL REMAIN IN EFFECT FOR
THE FORECAST AREA THIS EVENING. WINDS WILL DIMINISH AFTER A
PACIFIC COLD FRONT PASSES THROUGH THE AREA. REDUCED VISIBILITIES
WILL BE POSSIBLE IN DUST PRONE AREAS OF THE SOUTHERN DESERT ALONG
THE BORDER.
THE LARGE TROUGH THAT HELPED GENERATE THE STRONG WINDS WILL MOVE
INTO THE STATE TONIGHT AND FRIDAY AND WILL REMAIN A FACTOR IN OUR
LOCAL WEATHER THROUGH SUNDAY. SEVERAL SHORT WAVE TROUGHS WILL DROP
DOWN THROUGH THE MAIN TROUGH AND GENERATE A CHANCE OF LOWLAND RAIN
SHOWERS AND MOUNTAIN SNOW SHOWERS THROUGH SUNDAY. SNOW LEVELS
WILL DROP DOWN TO 6000 FEET AFTER THE PASSAGE OF THE PACIFIC
FRONT. LIMITED MOISTURE AVAILABILITY WILL RESTRICT PRECIP AMOUNTS
TO SPOTTY ACCUMULATIONS AND GENERALLY LIGHT SNOW AMOUNTS. THAT
DOES NOT A PRECLUDE AN ISOLATED SNOW BURST IN THE HIGHER TERRAIN
IF CONDITIONS WORK OUT. ALONG WITH THE SHOWERS WINDY CONDITIONS
WILL PERSIST BUT SHOULD NOT BE QUITE AS STRONG FRIDAY AND
SATURDAY. SUNDAY'S WIND SPEEDS MAY INCREASE BACK INTO ADVISORY
LEVELS. SIGNIFICANT COOLING IS EXPECTED BEHIND THE COLD FRONT ON
FRIDAY WITH HIGHS IN THE LOWER 60S OVER MOST OF THE DESERT
LOWLANDS AND CHILLY OVERNIGHT LOWS FRIDAY AND SATURDAY NIGHT. THE
SYSTEM WILL FULLY EXIT THE REGION LATE SUNDAY WITH SHOWERS ENDING
AND WINDS DIMINISHING.
WEATHER CONDITIONS FOR NEXT WEEK WILL BE QUITE A BIT CALMER.
SURFACE HIGH PRESSURE AND A RIDGING ALOFT WILL OCCUR ON MONDAY
WITH LIGHT WINDS AND NORMAL TEMPERATURES EXPECTED THROUGH TUESDAY.
THE FLOW PATTERN WILL EVOLVE INTO A LIGHT ZONAL FLOW PATTERN THAT
WILL LAST FOR THE REMAINDER OF NEXT WEEK. WITH A ZONAL FLOW...
EXPECT BREEZY AFTERNOONS WITH NEAR OR SLIGHTLY ABOVE NORMAL
TEMPERATURES.
&&
.AVIATION...VALID 30/00Z-01/00Z.
UPPER TROUGH WITH A COLD FRONT AND ASSOCIATED STRONG SURFACE LOW
WILL GENERATE VERY STRONG WINDS THIS AFTERNOON AND THIS EVENING.
THUS SCATTERED AREAS OF IFR VISIBILITIES WILL OCCUR FROM BLOWING
DUST. TURBULENCE WILL ALSO BE SEVERE BELOW 5000 FEET AGL ACROSS A
FEW LOCATIONS. WINDS WILL SLOWLY DECREASE LATER THIS EVENING WITH
MOSTLY VFR CONDITIONS EXPECTED BY MIDNIGHT.
&&
.FIRE WEATHER...
UPPER TROUGH WITH A COLD FRONT AND ASSOCIATED DEEP SURFACE LOW
WILL GENERATE VERY STRONG WINDS THIS AFTERNOON AND THIS EVENING.
COMBINATION OF WIND GUSTS GREATER THAN 50 KT...WARM TEMPERATURES AND
LOW HUMIDITIES WILL SUSTAIN EXTREMELY DANGEROUS WILD FIRE SITUATION
THIS AFTERNOON AND EARLY THIS EVENING.
AFTER COLD FRONT MOVES ACROSS THE REGION MUCH COOLER AIR MASS WILL
FLOW INTO THE AREA WITH HIGH TEMPERATURES AROUND 20 DEGREES COOLER
ON SATURDAY. IT WILL STILL BE BREEZY TO WINDY ON SATURDAY WITH WIND
GUSTS NEAR 40 MPH BUT COOLER TEMPERATURES AND HIGHER HUMIDITIES
SHOULD PARTLY ALLEVIATE THE FIRE DANGER SATURDAY AND AGAIN ON
SUNDAY. IN ADDITION THE PASSAGE OF ANOTHER UPPER DISTURBANCE WILL
BRING ISOLATED LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS OVER THE
WEEKEND.
HIGH PRESSURE AND WESTERLY WINDS WILL PRODUCE WARMER CONDITIONS WITH
LOWER HUMIDITIES AFTER SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 64 43 68 46 / 10 10 10 10 10
SIERRA BLANCA TX 51 60 38 67 45 / 0 10 10 10 10
LAS CRUCES 50 64 40 67 42 / 10 10 10 10 10
ALAMOGORDO 48 63 38 66 42 / 10 10 10 10 10
CLOUDCROFT 32 40 21 43 27 / 20 20 20 20 20
TRUTH OR CONSEQUENCES 46 62 37 64 38 / 10 10 10 10 10
SILVER CITY 37 54 30 55 30 / 20 20 20 20 10
DEMING 46 62 36 66 38 / 10 10 10 10 10
LORDSBURG 41 60 35 64 36 / 10 10 20 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ022>025-
030>032.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ110>113.
TX...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.
HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056.
&&
04/05Hazardous weather outlook, Apr 29, 7:15 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 615 AM MDT THU APR 29 2010 NMZ022>025-030>032-TXZ055-056-301200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 615 AM MDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN EXPECTED VERY WINDY DAY HAS NECESSITATED A HIGH WIND WARNING FOR THE ENTIRE REGION TODAY. A LARGE UPPER-LEVEL PACIFIC TROUGH WITH A STRONG JET ALOFT WILL DIP SOUTH AND SETTLE OVER THE REGION. AT THE SURFACE A DEEP LOW WILL FORM TO OUR NORTHEAST. THIS WILL ALLOW FOR SOUTHWEST WINDS TO INCREASE INTO THE 35-45 MPH RANGE WITH GUSTS 55-65 MPH WITH SOME GUSTS OVER EAST SLOPES AND THROUGH PASSES AS HIGH AS 75 MPH. WIND THIS STRONG WILL LIKELY CAUSE SOME STRUCTURAL DAMAGE AROUND THE REGION. IN ADDITION...WIDESPREAD BLOWING DUST WILL REDUCE VISIBILITIES TO DANGEROUS LIMITS MAKING TRAVEL HAZARDOUS. ANOTHER CONCERN WILL BE WILDFIRE DANGER ACROSS THE REGION AS DRY FUELS WILL BE ACCEPTIVE TO POWERLINE SPARKS AND ANY OTHER IGNITION SOURCE. A COLD FRONT WILL PUSH THROUGH THIS EVENING KEEPING WINDS STRONG THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE FRIDAY AS THE MAIN UPPER TROUGH REMAINS OVER THE REGION. A PACIFIC COLD FRONT WILL COOL TEMPERATURES FRIDAY AND SATURDAY AND A SHORTWAVE DISTURBANCE WILL BRING SLIGHT CHANCES FOR RAIN/STORMS/HIGH MOUNTAIN SNOW FRIDAY AFTERNOON AND SATURDAY. BREEZY TO WIND CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS THE MAIN UPPER TROUGH REMAINS OVER THE WESTERN U.S. NEXT WEEK THE SYSTEM IS PROGED TO LIFT AWAY FROM THE AREA. THIS WILL BRING LIGHTER WINDS...MILD TEMPERATURES...AND DRY CONDITIONS FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:56 PM CDT | High Wind Warning | EPZ | 4 hr |
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.